Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Dental Anesthesia

Skin reaction to lidocaine

03/17/2009

Question:

I just got my two bottom wisdom teeth pulled out, and Lidocaine was used to numb the area. However, it was noticed soon after injection that the skin on my face had some allergic reaction. There are noticeable `pin pricks` of red dots on my face now (like a rash?).

What happened? Will it clear up? What should I do?

Answer:

It is not clear that this is due to the anesthetic. I would consult with your surgeon and have him or her look at this to make a diagnosis.

For more information:

Go to the Dental Anesthesia health topic, where you can:

Response by:

Steven I Ganzberg, SB, DMD, MS Steven I Ganzberg, SB, DMD, MS
Formerly, Clinical Professor of Dentistry
College of Dentistry
The Ohio State University